Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for diarrhea after having food

Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1417 Questions

default
Posted on Tue, 26 Aug 2014 in Digestion and Bowels
Question: I deployed to afghan in 2011 and during that time i gor really sick and couldnt stop going diarrhea. I was constantly eating afgahn food which makes me believe i have some type of parasite. Ever since then my bowel movements have be sudden and frequent. Recently i have had bouts of green stool sometimes diarrhea. On other days my stool is soft. I have abdominal pain that comes with it.
doctor
Answered by Dr. Sudhir 1 hour later
Brief Answer:
This needs to be investigated.

Detailed Answer:
Hello,

Since this has been going on for a long, you need few investigations before a treatment is planned.

Such symptoms can be seen in intestinal infections, intestinal parasites, polyposis, inflammatory bowel disease, irritable bowel syndrome and food intolerance or allergies.

Few investigations which can help diagnose underlying cause are stool analysis, blood investigations, ultrasound and colonoscopy etc.

One gets green stool , when bowel contents mixed with green colored bile pass off guts rapidly before normally green colored bile turns brown colored.

So ideal step would be to see gastroenterologist and get investigations done to plan a effective treatment.

Meanwhile routine antidiarrheal medications and drinking adequate water can help.

Please ask if there are doubts.Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir 1 hour later
Could this something that i got when i was deployed
doctor
Answered by Dr. Sudhir 3 minutes later
Brief Answer:
Yes, you might have got this when deployed.

Detailed Answer:
Yes, you might have got this when deployed.But investigations will make things more clear.Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Abdominal pain

doctor1 MD

I am on bio-identical hormones and my testosterone level has gone from 62 to 247 in the last 8mos. My GYN has finally told me to stop the testosterone for a while. I ve been having abdominal pain and now lower/upper back pain for the past 3mos. Had ultrasound last wk and it came back showing uterus is anteverted, small hypoechoic foci likely respresents fibroids measuring 8mm. As well as a 1.5cm right ovarian cyst containing some internal debris and a 1.3cm simple left ovarian cyst. Can this be a result of the high testosterone? And is this something to be concerned about? And will these go away on their own?

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

I have severe Crohn s disease. I just got over a flare recently but it hurts to go to the bathroom. I drank vodka last night and I think it s having a negative affect on my stomach. I m trying to go to the bathroom (#2) but I get a sharp pain towards the lower part of my abdomen and by but butt. So painful that I can t go...any advise? I ve tried laxatives and stool softener a but they just make me even more crampy and miserable .

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...